advertisement
Question
Posted by: Pete | 2010-07-12

NATURAL MEDICATION NEVER HELPED ME

I was on natural supplements for a month after stopping Ritalin. It did -|- all for my symptoms. Now I have side effects from Ritalin but the -|- ing natural stuff doest not work. Explain please???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageNatural health

hi

Firstly when treating any mental and emotional condition like Attention deficit disorder this should be done under supervision of a health practitioner. Natural medicine helps the body to return to normal and do not just suppress symptoms. e.g. if you have a headache and use a pain killer the headache would improve but might return after the drug has worked out the system. Natural medicine works from the cause and correct the body. Therefor results does seem longer.

Your diet also needs to be addressed : nothing that colours the tongue, no MSG, no sugar. this would have a huge effect on concentration.
Gut health and allergies needs to be addressed as well.
Then the quality of "natural" medicine you use and strength. The oils which are the most important needs to be high enough to have a therapeutic effect.

It is premature saying natural medicine do not work if you have not addressed all the issues that could contribute.

Regards
Dr Debbie
www.drdebbie.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Dr H | 2010-07-13

Dear Pete

You do not mention the name of the natural " medication"  that you have taken nor if was recommended by a registered alternative practitioner.
Ritalin is used to treat ADD/ADHD and works by its virtue of increasing dopamine levels. Sudden discontinuation is NOT recommended, but should be tapered down (over a 6 week period) under the supervision of your practitioner. You may rather be suffering from withdrawal symptoms rather than " side effects" . It would take a further 6-8 weeks to build up again in the body.
Remember too that your meds need to be individualised according to your symptoms, duration of illness, age, and strength of Ritalin that you weere on. Thus, a proper consultation with a qualified natural health practitioner is essential.
I am certain that getting the CORRECT natural meds for YOU, should work as well as conventional drugs.

Best of luck

Ps: provide more details on a separate post

Reply to Dr H

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement